MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 01/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient underwent a bilateral symfony intraocular lens implants.Model zxt 300 were implanted in both eyes.After implantation the patient experienced starbursts in both eyes.Patient did have 1 diopter of residual astigmatism in the right (dominant) eye giving uncorrected visual acuity (ucva) of 20/25 and 20/20 ucva in the left eye.Patient's vision remains the same with minimal residual correction in place (best-corrected).Patient's near vision is good at j2 in both eyes.Patient is happy with her near vision.They explanted the zxt 300 in the right eye and replaced it with a zct 400 to correct the residual astigmatism and hopefully reduce the dysphotopsia.Patient is 20/40 1 day post-op.Additional information was received and it was learnt that they explanted the zxt 300 from the left eye and replaced it with a zct300 +21.5d.No incision enlarged and no vitrectomy was performed.No further information was provided.This report will capture the zxt iol explanted from the left eye.
 
Additional Manufacturer Narrative
Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6300204
Report Number9614546-2017-00072
Device Sequence Number817520
Product Code POE
UDI-Device Identifier05050474606425
UDI-Public(01)05050474606425(17)210823
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/23/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR